MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CT; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CT; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A444
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg with avr procedure on (b)(6) 2025 and suture was used.During the procedure the barbed sutures broke during suturing.It was reported that a needle broke.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 10/15/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: what was the name of the procedure? please clarify, how many stratafix sutures break during suturing? please confirm the knot was found on prolene suture (w8556).Was there any change in the patient¿s post-operative care due to the prolonged procedure? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) 1.Stratafix breakage name of procedure cabg and atrial valve replacement, during both of these surgeries stratafix broke while closing the fascia layer.Prolene¿s needle broke during atrial valve replacement surgery.2.Three stratafix broke during the surgery which needs to be replaced and since all are from same lot, lot needs to be replaced.3.Knot was found on strtafix suture 4.Breakage of prolene's needle while suturing was reported to be high risk incident by doctor.5.This incident was reported by dr.(b)(6) who was the surgeon of following cases.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was reported: knot was present in the suture was surgery delayed due to the reported event? yes, if yes, number of minutes: 6, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, additional information was requested; the following was obtained: please confirm that the cabg and atrial valve replacement was completed during one patient procedure.Please advise, was there any patient consequence due to the prolene needle breakage? during multiple surgeries of cabg fascia closure, the sxpp1a444 suture broke while trying to attain a tension and one of the sutures had a small knot in the beginning.All problems were raised from same lot during multiple surgeries -product lot-1036pl and is requested for replacement.The w88556 suture¿s needle tip broke during a different avr case on the same day.Cabg and avr are two different patient procedures which occurred on the same day by the same surgeon.No, patient consequences was reported due to prolene needle breakage.Cabg and avr are two different patient procedures which occurred on the same day by the same surgeon.No, patient consequences was reported due to prolene needle breakage.

Brand Name
SFXSYM PDS+ UNI VIO 24IN 1 SA CT
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23310208
Report Number2210968-2025-11928
Device Sequence Number5826794
Product Code NEW
UDI-Device Identifier10705031245235
UDI-Public(01)10705031245235(17)260831(10)1036PL
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberSXPP1A444
Device Lot Number1036PL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown